Alert archive / Louisiana / Tornado Warnings in 2014
Tornado Warning 38, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 23, 2014, 3:42 PM CST for Ascension Parish, Assumption Parish, Saint James Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2014, 3:42 PM CST (21:42 UTC)
- Expired
- Dec 23, 2014, 4:30 PM CST
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, Assumption Parish, LA, Saint James Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 9:30 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
612 WFUS54 KLIX 232142 TORLIX LAC005-007-093-232230- /O.NEW.KLIX.TO.W.0038.141223T2142Z-141223T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 342 PM CST TUE DEC 23 2014 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... ASCENSION PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF DONALDSONVILLE... ASSUMPTION PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF NAPOLEONVILLE... ST. JAMES PARISH IN SOUTHEAST LOUISIANA... * UNTIL 430 PM CST * AT 340 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PAINCOURTVILLE...OR NEAR NAPOLEONVILLE...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL BE NEAR... DONALDSONVILLE BY 355 PM CST... 8 MILES NORTHWEST OF CONVENT BY 400 PM CST... SORRENTO BY 410 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND PHOTOS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI. && LAT...LON 3022 9095 3010 9066 2986 9106 2994 9115 TIME...MOT...LOC 2142Z 219DEG 32KT 2998 9105 $$ CAB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 23, 10:36 AM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Dec 23, 10:36 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1036 AM CST TUE DEC 23 2014
.UPDATE...
A PRETTY BUSY START TO THE MORNING AS NUMEROUS STRONG TO SEVERE
THUNDERSTORMS HAVE DEVELOPED OVER THE AREA. THIS TREND OF
DEVELOPING STRONG AND SEVERE STORMS WILL CONTINUE THROUGHOUT THE
DAY. SO FAR THIS MORNING HAIL HAS BEEN THE MAIN THREAT WITH THESE
CELLS AND WE EXPECT THE CELLULAR NATURE OF THESE STORMS TO EVOLVE
INTO MORE OF A SQUALL LINE LATER ON THIS AFTERNOON. THIS WOULD
TRANSLATE INTO A BIGGER STRAIGHT LINE WIND THREAT THAN THE HAIL
THREAT THIS MORNING. WE DO HAVE A TORNADO WATCH IN EFFECT FOR THE
ENTIRE AREA THROUGH 6 PM THIS EVENING. THE TORNADO THREAT IS STILL
THERE ESPECIALLY IN THE SINGLE CELLS THIS MORNING...AND WE WILL
ALSO HAVE TO WATCH FOR ANY ROTATION EMBEDDED WITHIN A POSSIBLE
SQUALL LINE THIS AFTERNOON AND EVENING. ANOTHER THING TO NOTE WITH
THESE STORMS...THEY HAVE BEEN PUTTING OUT SOME PRETTY HEAVY
RAINFALL WITH 1 TO 1.5 INCH PER HOUR RATES. WILL HAVE TO WATCH FOR
SOME LOCALIZED FLOODING ISSUES. ONE MORE NOTE ON THIS BUSY
MORNING...WE WILL BE DOING A SPECIAL SOUNDING TODAY TO SEE HOW THE
ATMOSPHERE IS EVOLVING TODAY. PLEASE STAY WEATHER AWARE TODAY AS
YOU ARE OUT AND ABOUT. PLEASE PASS ALONG ANY REPORTS ON OUR
FACEBOOK AND TWITTER PAGES. 13/MH
&&
.PREV DISCUSSION... /ISSUED 418 AM CST TUE DEC 23 2014/
SHORT TERM...
WATER VAPOR IMAGERY THIS MORNING SHOWS A BROAD REGION OF ENHANCED
OMEGA DEVELOPING ACROSS THE GULF SOUTH IN RESPONSE TO A STRONG
UPPER LEVEL JET ROUNDING THE BASE OF A TROUGH OVER THE PLAINS. LOW
LEVEL CYCLOGENESIS HAS INITIATED OVER SOUTHERN TEXAS...AND THIS
LOW WILL CONTINUE TO DEEPEN AS IT MOVES TO THE EAST-NORTHEAST. IN
ADVANCE OF THIS LOW...WARM FRONTAL PROCESSES HAVE ALLOWED FOR
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE FORECAST
AREA IN THE LAST FEW HOURS. THIS CONVECTION WILL CONTINUE THROUGH
THE MORNING HOURS AS THE LOW APPROACHES AND UPPER LEVEL FORCING
INCREASES. 700MB OMEGA WILL GENERALLY RANGE FROM -5 TO -15 MB/S.
THIS AMOUNT OF LIFT IS SUFFICIENT TO SUPPORT SOME DEEPER
CONVECTION DURING THE MORNING HOURS. THERE IS A STABLE LAYER STILL
IN PLACE IN THE LOW LEVELS...AS NOTED BY SOME FOG LINGERING OVER
THE SOUTHERN HALF OF THE FORECAST AREA. THROUGH AROUND 15Z...THIS
STABLE LAYER WILL KEEP THE RISK OF SURFACE BASED THUNDERSTORMS AT
BAY. HOWEVER...EVEN WITH AMPLE CLOUD COVER IN PLACE...THE
ATMOSPHERE WILL WARM ENOUGH TO BECOME FULLY DESTABILIZED BETWEEN
15Z AND 18Z THIS MORNING. THUS...SURFACE BASED CONVECTION WILL
BECOME MORE LIKELY BY LATE MORNING...AND EXPECT TO SEE THIS RISK
CONTINUE TO INCREASE INTO THE AFTERNOON HOURS AS TEMPERATURES RISE
INTO THE MIDDLE TO UPPER 70S.
THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL GENERALLY BE
EAST OF THE INTERSTATE 55 CORRIDOR AS THE GREATEST OVERALL
INSTABILITY AND SHEAR WILL BE LOCATED IN THIS REGION. SURFACE
BASED CAPE WILL RANGE FROM 1000-1500 J/KG...AND 0-3KM SHEAR WILL
BE ON THE ORDER OF 30-40 KNOTS. THIS STRONG SPEED SHEAR WILL BE
THANKS TO A 50 KNOT LOW LEVEL JET DEVELOPING OVER THE EASTERN HALF
OF THE FORECAST AREA THIS AFTERNOON. DIRECTIONAL SHEAR WILL BE
SOMEWHAT LIMITED...AS THE OVERALL FLOW REGIME IS UNIDIRECTIONAL
THROUGHOUT THE ATMOSPHERIC COLUMN. GIVEN THIS...EXPECT TO SEE
STRONG STRAIGHT LINE WINDS AND HAIL AS THE PRIMARY THREAT TODAY.
HAIL IS SUPPORTED BY SOME RATHER STEEP LAPSE RATES IN THE MID-
LEVELS. THERE COULD BE A ISOLATED TORNADO...WITH ANY ROTATION MOST
LIKELY ALONG THE APEX OF ANY BOW ECHO TYPE STORMS THAT FORM THIS
AFTERNOON AND EVENING. THE SEVERE THREAT WILL BEGIN TO DIMINISH
AROUND 00Z FOR THE NEW ORLEANS METRO...BUT WILL INCREASE FOR THE
MISSISSIPPI GULF COAST FROM 00Z THROUGH 06Z. THE SEVERE CONVECTION
SHOULD THEN CLEAR THE REGION AFTER 06Z...AS THE HIGHEST SHEAR
VALUES SHIFT TOWARD LOWER ALABAMA AND THE FLORIDA PANHANDLE.
LINGER SHOWERS AND CLOUDY SKIES WILL PERSIST THROUGH MUCH OF THE
OVERNIGHT HOURS IN THE WAKE OF THE CONVECTION AND PASSING COLD
FRONT. TEMPERATURES WILL ALSO COOL INTO THE 40S AND 50S BY
DAYBREAK TOMORROW...BUT THE MAIN HEART OF THE COLD POOL WILL MOVE
OVER THE AREA TOMORROW INTO TOMORROW NIGHT.
WITH STRONG COLD AIR ADVECTION AND INCREASED SUBSIDENCE IN PLACE
ON WEDNESDAY...MOSTLY SUNNY SKIES AND COLDER THAN NORMAL
TEMPERATURES CAN BE EXPECTED. THESE CLEAR AND COLD CONDITIONS WILL
PERSIST INTO WEDNESDAY NIGHT AND THURSDAY AS THE COLD POOL SLOWLY
TRANSITS OVER THE GULF SOUTH. 1000-500MB THICKNESSES WILL
GENERALLY RANGE FROM 5430 TO 5520 METERS ACROSS THE FORECAST AREA.
925MB TEMPERATURES WILL BE AROUND 0 DEGREES CELSIUS WHICH IS
SUPPORTIVE OF HIGHS ONLY RISING INTO THE LOWER TO MIDDLE 50S ON
WEDNESDAY. CLEAR SKIES...DRY CONDITIONS...AND LIGHTER WINDS AND
WEDNESDAY NIGHT WILL ALLOW LOWS WILL DROP TO NEAR FREEZING FOR
AREAS NORTH OF INTERSTATE 12. THE COLD POOL WILL BEGIN TO SHIFT TO
THE EAST ON THURSDAY...BUT HIGHS WILL REMAIN A GOOD 5 DEGREES
COOLER THAN AVERAGE.
LONG TERM...
HEADING INTO FRIDAY...BOTH THE EURO AND THE GFS SHOW THE RIDGE
AXIS SHIFTING TO THE EAST OF THE REGION. THIS WILL ALLOW FOR
DEEP LAYER ONSHORE FLOW TO REDEVELOP OVER THE AREA. A WEAK SHORT
WAVE IMPULSE RIDING ALONG THE SOUTHERN STREAM JET WILL SLIDE
THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY. INCREASING CLOUD
COVER AND A CHANCE OF SHOWERS WILL BE POSSIBLE AS THIS FEATURE
MOVES THROUGH. HAVE KEPT IN SLIGHT CHANCE POPS FOR LATE THURSDAY
NIGHT...AND HAVE CHANCE POPS IN FOR FRIDAY. ANOTHER IMPULSE WILL
QUICKLY FOLLOW ON THE HEELS OF THIS INITIAL VORT LOBE FRIDAY NIGHT
AND SATURDAY. BOTH MODELS SHOW THIS ELONGATED AND HIGHLY SHEARED
REGION OF INCREASED VORTICITY AND OMEGA STRETCHING ACROSS THE
NORTHERN GULF OF MEXICO AND PARTS OF THE FORECAST AREA. RAIN
CHANCES WILL GENERALLY BE HIGHEST ALONG THE COAST...AND HAVE
LIKELY POPS FOR THIS REGION. ELSEWHERE...HAVE KEPT IN CHANCE POPS
FOR FRIDAY NIGHT AND SATURDAY. LOOKING AT MODEL SOUNDINGS FOR
SATURDAY...THERE SHOULD BE JUST ENOUGH INSTABILITY TO SPARK OFF
SOME ISOLATED THUNDERSTORM ACTIVITY...AND HAVE INTRODUCED THIS
INTO THE FORECAST.
SOME NORTHERN STREAM ENERGY WILL FINALLY ENTER INTO THE EQUATION
ON SUNDAY. THE GFS CONTINUES TO SHOW A WEAKER TROUGH THAN THE
EURO...AND HAVE DECIDED TO CONTINUE WITH A BLEND OF THE MODEL
SOLUTIONS FOR SUNDAY AND MONDAY. WITH THIS IN MIND...EXPECT TO SEE
A FRONTAL BOUNDARY MOVE INTO THE AREA ON SUNDAY. THE MAJORITY OF
THE PRECIPITATION WILL LIKELY BE POST-FRONTAL...BUT WITH SOUTHWEST
FLOW CONTINUING ALOFT...THERE SHOULD BE ENOUGH INSTABILITY ALOFT
TO SPARK OFF SOME ISOLATED THUNDERSTORMS. TEMPERATURES WILL BE
NOTICEABLY COOLER...WITH HIGHS CLOSER TO NORMAL IN THE LOWER 60S.
BOTH MODELS SHOW THE FRONT STALLING SOMEWHERE OVER THE NORTHERN
GULF...WITH THE GFS KEEPING THE FRONT CLOSER TO SHORE. IN ANY
EVENT...THERE WILL A PERIOD OF LOW POPS FOR SUNDAY NIGHT AND
MONDAY...AS SOME WEAK NEGATIVE VORTICITY ADVECTION IN THE WAKE OF
THE DEPARTING UPPER LEVEL TROUGH MOVES IN. EXPECT TO SEE CLOUDS
LINGER OVER THE AREA THROUGH THE PERIOD...BUT ONLY ISOLATED
SHOWERS WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY. WEAK
ISENTROPIC FORCING ASSOCIATED WITH CONTINUED MID-LEVEL SOUTHWEST
FLOW OVER THIS COOLER LAYER AT THE SURFACE WILL BE MAIN CATALYST
FOR THE CONTINUED LOW CHANCE OF SHOWERS. HOWEVER...IF SUBSIDENCE
ALOFT IS STRONG ENOUGH...A MAINLY DRY FORECAST WILL BE POSSIBLE
FOR MONDAY. TEMPERATURES WILL BE LITTLE CHANGED FROM SUNDAY...WITH
OVERALL READINGS CLOSE TO SEASONAL NORMS.
AVIATION...
GENERALLY MVFR TO IFR/LIFR CONDITIONS WILL PREVAIL THROUGH THE
PERIOD. THE LOWEST CONDITIONS AWAY FROM THE HEAVIER SHRA/TSRA WILL
BE JUST INLAND FROM THE COAST AND TIDAL LAKES EARLY THIS MORNING
WITH VERY LOW STRATUS AND MODERATE TO BRIEFLY DENSE FOG. THE
INCREASING WIND DURING THE EARLY TO MID MORNING SHOULD CAUSE ANY FOG
TO MIX OUT AND THE CIGS TO RISE ABOVE THE LIFR CATEGORY. CIGS SHOULD
CONTINUE TO IMPROVE THIS AFTERNOON DURING THE WARM TEMPERATURES THEN
LOWER IFR TO LIFR CATEGORY CIGS ARE LIKELY AGAIN BEHIND THE COLD
FRONT TONIGHT BEFORE DRIER AIR WORKS IN AND RAISES THE CIGS BACK TO
VFR LEVELS WEDNESDAY MORNING. ISOLATED TO SCATTERED SHRA/TSRA WILL
BECOME SCATTERED TO NUMEROUS BY LATE MORNING OR AFTERNOON.
HAVE INCLUDED PREVAILING SHRA AFTER 14Z AND TSRA AFTER 19Z...AND
WILL LIKELY ADJUST THIS TIMING SOMEWHAT WITH THE 12Z TAFS TO ACCOUNT
FOR THE LATEST RADAR AND MODEL TRENDS. SQUALL LINE OF TSRA WILL MOVE
THROUGH AHEAD OF COLD FRONT THIS EVENING...WITH AN ACCOMPANYING WIND
SHIFT TO THE NORTHWEST AND STRONG GUSTS POSSIBLE. 22/TD
MARINE...
LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE CENTRAL GULF
COAST REGION LATER TODAY WITH THE ACCOMPANYING STRONG COLD FRONT
MOVING THROUGH THE FORECAST AREA THIS AFTERNOON AND TONIGHT. STRONG
SOUTHERLY WINDS ARE EXPECTED TO DEVELOP BY LATE THIS MORNING TO
AROUND MIDDAY...AND HAVE ISSUED A SMALL CRAFT ADVISORY /SCA/ FOR ALL
COASTAL WATERS THAT WILL CONTINUE THROUGH AFTER THE COLD FRONTAL
PASSAGE TONIGHT THROUGH MUCH OF WEDNESDAY NIGHT. SEAS ARE LIKELY TO
BUILD AS HIGH AS 7 FEET TODAY AND UP TO 9 TO 10 FEET OVER OFFSHORE
WATERS TONIGHT INTO WEDNESDAY MORNING. WINDS OVER THE SOUNDS AND
TIDAL LAKES SHOULD REMAIN BELOW SCA CRITERIA THROUGH THE
AFTERNOON...THEN RISE ABOVE CRITERIA THIS EVENING OVER THE SOUNDS
AND NEAR TO JUST AFTER FRONTAL PASSAGE JUST BEFORE MIDNIGHT ACROSS
TIDAL LAKES. HIGH PRESSURE BEHIND THE COLD FRONT WILL SETTLE OVER
THE CENTRAL GULF COAST BY LATE WEDNESDAY NIGHT INTO THURSDAY
MORNING...AND WINDS AND SEAS WILL SUBSIDE. HIGH PRESSURE WILL THEN
MOVE EAST LATE THURSDAY THROUGH SATURDAY...THEN THE NEXT COLD FRONT
WILL APPROACH THE REGION BY LATE SATURDAY OR SATURDAY NIGHT. 22/TD
DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 44 55 32 / 100 70 10 10
BTR 77 45 56 33 / 100 70 10 0
ASD 77 51 56 33 / 100 100 10 0
MSY 77 51 55 40 / 100 100 10 0
GPT 74 53 57 36 / 100 100 10 0
PQL 75 54 61 32 / 100 100 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 9 AM WEDNESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 11 PM TUESDAY TO 9 AM WEDNESDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN
AND LAKE MAUREPAS.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM TUESDAY TO 9 AM WEDNESDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN
AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 9 AM WEDNESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Dec 23, 8:26 AM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 826 AM CST TUE DEC 23 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-240230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 826 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A FEW STRONG TO SEVERE STORMS COULD DEVELOP EARLY THIS MORNING WITH THE MAIN THREATS BEING HAIL UP TO QUARTER SIZE AND STRONG WINDS UP TO 50 MPH. DURING THE LATE MORNING AND AFTERNOON...THERE WILL BE AN INCREASING THREAT OF SEVERE THUNDERSTORMS. MORE ORGANIZED STRONG TO SEVERE STORMS AND A POSSIBLE SQUALL LINE CAN THEN BE EXPECTED IN THE LATE AFTERNOON AND EVENING HOURS. THIS TIME PERIOD COULD SEE DAMAGING WIND GUSTS UP TO 65 MPH...ISOLATED TORNADOES AND SOME LARGE HAIL. THE THREAT OF SEVERE WEATHER WILL END FROM WEST TO EAST AS A COLD FRONT PASSES THROUGH THE AREA AROUND MIDNIGHT. IN ADDITION TO SEVERE WEATHER...SOME STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. HIGH RAINFALL RATES COULD LEAD TO PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS...INCLUDING ROADWAYS. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT ACROSS THE COASTAL WATERS...AND A SMALL CRAFT ADVISORY WILL ALSO BE IN EFFECT FOR THE TIDAL LAKES AND SOUNDS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR MOST OF THE MARINE AREA WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... REMEMBER TO MONITOR NOAA WEATHER RADIO OR A TRUSTED MEDIA SOURCE FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. AND PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO LOCAL ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE. WE CAN BE REACHED AT 5 0 4 5 2 2 7 3 3 0.
In the hours before
Local storm report, Dec 23, 2:01 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
201 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 9 N FRANKLINTON 30.98N 90.14W
12/23/2014 WASHINGTON LA PUBLIC
TREES UPROOTED. POSSIBLE TORNADO.
&&
FREVITTELocal storm report, Dec 23, 2:12 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
212 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG TYLERTOWN 31.12N 90.14W
12/23/2014 WALTHALL MS LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN NORTH SIDE OF
TYLERTOWN.
&&
FREVITTELocal storm report, Dec 23, 2:15 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
215 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TORNADO 1 E AMITE 30.73N 90.49W
12/23/2014 TANGIPAHOA LA EMERGENCY MNGR
HOUSE ROOF RIPPED OFF OF A HOUSE AND NUMEROUS TREE DOWN.
DAMAGE NEAR THE INTERSECTION OF HIGHWAY 16 AND HIGH 1054.
&&
FREVITTESpecial weather statement, Dec 23, 3:09 PM CST, 33 minutes before
LAZ039-MSZ071-232215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CST TUE DEC 23 2014
...STRONG THUNDERSTORM MOVING EAST AFFECTING WALTHALL COUNTY...
WASHINGTON PARISH...
AT 308 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF FRANKLINTON...OR ABOUT 9 MILES
SOUTHWEST OF DEXTER...MOVING EAST AT 40 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DEXTER...
VARNADO AND ANGIE
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3108 8991 3107 8983 3101 8983 3100 8975
3090 8976 3088 8978 3086 8977 3085 8979
3084 8978 3091 9023 3108 9020 3111 8993
TIME...MOT...LOC 2109Z 266DEG 34KT 3100 9010Local storm report, Dec 23, 3:18 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
318 PM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HAIL 4 E WOODVILLE 31.10N 91.23W
12/23/2014 E1.00 INCH WILKINSON MS PUBLIC
1043 AM TSTM WND DMG 3 S NEW ROADS 30.65N 91.45W
12/23/2014 POINTE COUPEE LA EMERGENCY MNGR
POWER LINES REPORTED DOWN NEAR THE COMMUNITY OF OSCAR.
1141 AM HAIL LIBERTY 31.16N 90.80W
12/23/2014 E0.88 INCH AMITE MS EMERGENCY MNGR
1200 PM HAIL 2 S SMITHDALE 31.31N 90.68W
12/23/2014 E1.00 INCH AMITE MS PUBLIC
1 INCH SIZED HAIL REPORTED ALONG WITH ESTIMATED WINDS OF
65 MPH.
1200 PM HAIL 2 S SMITHDALE 31.31N 90.68W
12/23/2014 E1.00 INCH AMITE MS PUBLIC
QUARTER SIZE HAIL. WIND GUST ESTIMATED AROUND 65 MPH.
1200 PM FUNNEL CLOUD 2 S SMITHDALE 31.31N 90.68W
12/23/2014 AMITE MS PUBLIC
PUBLIC REPORTED FUNNEL CLOUD.
0119 PM TORNADO 1 ESE AMITE 30.73N 90.49W
12/23/2014 TANGIPAHOA LA EMERGENCY MNGR
HOUSE ROOF RIPPED OFF OF A HOUSE AND NUMEROUS TREE DOWN.
DAMAGE NEAR THE INTERSECTION OF HIGHWAY 16 AND HIGH 1054.
UPDATE FROM EM...15-20 HOUSES DAMAGED SOME WITH
SIGNIFICANT DAMAGE. SEVERAL MOBILE HOMES DAMAGED OR
DESTROYED. NO INJURIES REPORTED AT THIS TIME.
0124 PM TORNADO 1 E AMITE 30.73N 90.49W
12/23/2014 TANGIPAHOA LA TRAINED SPOTTER
TORNADO REPORTED NEAR THE INTERSECTION OF HIGHWAY 16 AND
1054. TREES DOWNED AND POWER LINES DOWN.
0159 PM TSTM WND DMG 9 N FRANKLINTON 30.98N 90.14W
12/23/2014 WASHINGTON LA PUBLIC
TREES UPROOTED. POSSIBLE TORNADO.
0200 PM TSTM WND DMG TYLERTOWN 31.12N 90.14W
12/23/2014 WALTHALL MS LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN NORTH SIDE OF
TYLERTOWN.
&&
CBANNANSpecial weather statement, Dec 23, 3:26 PM CST, 16 minutes before
LAZ049-056-057-232230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CST TUE DEC 23 2014
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JAMES PARISH...
ASCENSION PARISH...ASSUMPTION PARISH...
AT 325 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF STEPHENSVILLE...OR ABOUT 7 MILES
SOUTHEAST OF PIERRE PART...MOVING NORTHEAST AT 45 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PIERRE
PART...NAPOLEONVILLE...PAINCOURTVILLE...DONALDSONVILLE...CONVENT...
GEISMER...GONZALES...SORRENTO AND PRAIRIEVILLE
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 3005 9116 3006 9110 3014 9109 3034 9094
3005 9071 2974 9109 2976 9110 2981 9110
2983 9113 2984 9117 2986 9120 2994 9124
TIME...MOT...LOC 2126Z 220DEG 40KT 2989 9114The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:05 AM CST | Special Weather Statement | LIX | Ascension, Livingston | 55 min |
| Dec 23, 3:18 AM CST | Special Marine Warning | LIX | 87 min | |
| Dec 23, 3:34 AM CST | Small Craft Advisory | LIX | 44 hr | |
| Dec 23, 5:11 AM CST | Special Weather Statement | LIX | Iberville | 49 min |
| Dec 23, 6:22 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 38 min |
| Dec 23, 7:09 AM CST | Special Marine Warning | LIX | 51 min | |
| Dec 23, 8:07 AM CST | Special Marine Warning | LIX | 83 min | |
| Dec 23, 8:31 AM CST | Special Weather Statement | LIX | East Baton Rouge, Iberville, West Baton Rouge | 59 min |
| Dec 23, 8:35 AM CST | Special Weather Statement | LIX | Plaquemines | 25 min |
| Dec 23, 8:41 AM CST | Special Marine Warning | LIX | 64 min | |
| Dec 23, 8:43 AM CST | Special Marine Warning | LIX | 62 min | |
| Dec 23, 8:59 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 46 min |
| Dec 23, 9:41 AM CST | Special Marine Warning | LIX | 64 min | |
| Dec 23, 9:43 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 47 min |
| Dec 23, 9:46 AM CST | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 59 min |
| Dec 23, 9:51 AM CST | Special Marine Warning | LIX | 24 min | |
| Dec 23, 10:17 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 43 min |
| Dec 23, 10:20 AM CST | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 25 min |
| Dec 23, 10:33 AM CST | Tornado Warning | LIX | West Feliciana | 27 min |
| Dec 23, 10:42 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 48 min |
| Dec 23, 10:52 AM CST | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 23 min |
| Dec 23, 11:28 AM CST | Tornado Warning | LIX | East Feliciana | 47 min |
| Dec 23, 12:33 PM CST | Special Weather Statement | LIX | East Baton Rouge, Saint Helena | 57 min |
| Dec 23, 12:47 PM CST | Special Weather Statement | LIX | Livingston, Saint Helena | 28 min |
| Dec 23, 12:55 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 50 min |
| Dec 23, 1:02 PM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 28 min |
| Dec 23, 1:22 PM CST | Tornado Warning | LIX | Tangipahoa, Washington | 23 min |
| Dec 23, 1:38 PM CST | Tornado Warning | LIX | Washington | 37 min |
| Dec 23, 3:09 PM CST | Special Weather Statement | LIX | Washington | 66 min |
| Dec 23, 3:26 PM CST | Special Weather Statement | LIX | Ascension, Assumption, Saint James | 64 min |
| Dec 23, 4:08 PM CST | Severe Thunderstorm Warning | LIX | Saint James, Saint John the Baptist | 30 min |
| Dec 23, 4:09 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist | 35 min |
| Dec 23, 4:22 PM CST | Special Marine Warning | LIX | 53 min | |
| Dec 23, 4:23 PM CST | Tornado Warning | LIX | Saint John the Baptist | 22 min |
| Dec 23, 4:54 PM CST | Special Weather Statement | LIX | Washington | 66 min |
Nearby
Tornado Warnings in Louisiana, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.